It is currently Mon Aug 21, 2017 8:18 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: Liver pain?
PostPosted: Sat May 21, 2011 8:55 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Just to let you know, I have a pre-existing liver condition so this would likely apply only to us folk who do.

That being said, I'm interested to know if I'm alone in this. I've noticed that shortly after I swallow my suboxone, my liver kicks up a fuss and I feel a blunt pain coming from that area. The docs say that it's impossible, as you can't feel pain from the liver. But I swear it to be the case - this is definitely not my imagination.

Before I had the condition, suboxone wouldn't cause this problem. Also, I got the odd bit of pain, very similar to this, before I was on suboxone this time around. However, it's just weird that the pain kicks in shortly after I swallow my dose - say 15 minutes? It's very noticeable. 2 nights ago it was at its worst I'd ever felt it, and it was difficult to sleep. It took me a while to find a position that didn't bring it out, strangely enough when I was lying on it.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 07, 2011 8:50 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed Apr 20, 2011 11:15 am
Posts: 7
I also have this problem it a pain right side upper quadrant of the abdomen near the bottomof my ribs, I have no idea what is causing it, so if anyone has input please do, I also have liver disease but all enzyme levels are fine. I am starting to wonder after reading all of these random side effects on this forum if the long term effects of Suboxone are a bit worse than we know. Sorry I know this didn't answer your question but at least you know someone else feels your pain, literally.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 07, 2011 10:43 pm 
Offline
Long Time Member
Long Time Member

Joined: Sun Mar 27, 2011 9:45 pm
Posts: 833
i hate to say this guys". i have been having the same area pain. i also mentioned it to my
doc a few time's . sorry to join this. i hope you will understand that . i and other people went through the same thing through life. i have,' and had other freinds and fam- that have jaundis and they don't have pain in that area. I just got to tell you that i have truly experienced it and other people in live and it stll bugs me. i had liver problems before, with my liver enxymes :? around 2000.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Jul 08, 2011 1:10 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
Hey, I kinda went through this and it was absolutely scary. I don't have a preexisting liver condition, but I was a very, very bad alcoholic up until 2005. When I was 21, my liver panel came back bad for the first time, which was crazy, because I thought my body was resilient and everything would just fix itself. NOPE! It turns out we have to take care of ourselves!! :D That was scary, and when I got terrible abdominal pain a few years ago, I thought it was my liver. So, I had an MRI done and my blood work done. They checked everything, and my doctor initially said he thought it was pancreatitis. He prescribed me Omeprazole, which you can get over the counter too. I started taking it before the blood work and MRI came back showing both my liver and pancreas were evidently still okay. The Omerprazole helped, which is very odd. I still have no idea what it was and it has never sat well with me to not know the cause, but I know that since my Sub dose is so small, I don't get it anymore. I wonder if it has something to do with the Naloxone, because the Naloxone is metabolized by the liver and is also metabolized fairly soon after one takes Sub.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 16, 2011 2:41 pm 
Offline
Average Poster
Average Poster

Joined: Thu Sep 15, 2011 8:51 am
Posts: 13
I started Suboxone therapy yesterday. I am on 16 mgs per day. I had 8 mgs in me yesterday afternoon. Shortly after dosing, I felt a sharp pain go though my liver area. I freaked out when I saw this thread and read these posts. Today I have not felt it at all. This was some concern to me since I have hep C.


Top
 Profile  
 
 Post subject: Liver Pain...
PostPosted: Fri Sep 16, 2011 3:49 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Jul 23, 2011 9:55 am
Posts: 252
Location: Over the Rainbow

For what it's worth, here is what I found on MedicineNet, regarding liver pain:


"Liver pain: Pain coming from the liver. The liver does not contain nerve fibers that sense pain.
Therefore, liver tissue can be cut, burned, or compressed without causing pain.
There are pain fibers, however, in the liver's capsule, a thin layer of tissue that surrounds the liver tissue itself.
The pain fibers of the capsule are stimulated when the capsule is stretched. Thus anything that stretches the capsule can cause liver pain.
The common liver diseases that stretch the capsule are tumors that grow within the liver and inflammation of the liver that occurs, for example, with hepatitis of any cause.
In the latter case, an accumulation of inflammatory cells and fluid within the liver is what stretches the capsule.
The bile ducts that carry bile from the liver to the gallbladder and intestine as well as the gallbladder, also are surrounded by a thin layer of tissue that senses pain when it is stretched. Thus, stretching of the ducts due to problems within the ducts can lead to pain that may be difficult to distinguish from stretching of the capsule of the liver."

Resource cited
: http://www.medterms.com/script/main/art ... key=109723


_________________
"-"


Top
 Profile  
 
 Post subject:
PostPosted: Sat Sep 17, 2011 5:01 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Interestingly, since starting interferon treatment this symptom has completely disappeared, so it was definitely a result of my Hep C.

No need to worry! Carry on.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Oct 02, 2011 6:34 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Sep 17, 2011 6:44 pm
Posts: 65
My first thought was, could it be the gallbladder instead? Sometimes, at night, when I'm sitting up in bed reading, and I eat something sweet, I get that achey dull pain in the same place as you guys are describing. I don't have any liver or gallbladder problems, at least, not yet. My liver enzymes are always good, my family doctor says.

I quit swallowing my dose, I spit it out, but only after I swish it around in my mouth a good 15 minutes or so. And then I don't drink or eat anything for 10 minutes, and THEN I am more than happy to pop a candy in my mouth, or a swig or orange juice, anything to get that bitter taste out!

I've read many times on the Internet that Suboxone is safe for the liver; but being it's so new here, who knows.... I sure hope that it IS safe!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group